Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 73, NWS Grand Rapids, MI

October 10, 2016

NWS Grand Rapids, MI issued this small craft advisory at Oct 10, 2016, 3:23 AM EDT. It took effect at Oct 11, 2016, 1:00 PM EDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2016, 3:23 AM EDT (07:23 UTC)
In effect from
Oct 11, 2016, 1:00 PM EDT
Expired
Oct 13, 2016, 3:37 PM EDT
In force
51 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

780 
WHUS73 KGRR 100723
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 AM EDT MON OCT 10 2016

LMZ847>849-101530-
/O.NEW.KGRR.SC.Y.0073.161011T0000Z-161012T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
323 AM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM EDT WEDNESDAY. 

* WINDS...WINDS WILL INCREASE TO 15 TO 25 KNOTS EARLY TUESDAY AND
  CONTINUE INTO WEDNESDAY MORNING.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET TUESDAY MORNING AND
  CONTINUE INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
13 follow-up statements
041 
WHUS73 KGRR 102000
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT MON OCT 10 2016

LMZ847>849-110400-
/O.EXT.KGRR.SC.Y.0073.161011T1700Z-161012T0300Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
400 PM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM TO 11 PM EDT
TUESDAY...

* WINDS...SOUTH 15 TO 20 KNOTS TONIGHT...INCREASING TO 15 TO 25
  KNOTS TUESDAY. 

* WAVES...2 TO 4 FEET TONIGHT AND TUESDAY MORNING...BUILDING TO 3
  TO 5 FEET TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
852 
WHUS73 KGRR 110312
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 PM EDT MON OCT 10 2016

LMZ847>849-111115-
/O.CON.KGRR.SC.Y.0073.161011T1700Z-161012T0300Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1112 PM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM EDT
TUESDAY...

* WINDS...SOUTH 15 TO 20 KNOTS TONIGHT...INCREASING TO 15 TO 25 
  KNOTS TUESDAY. 

* WAVES...2 TO 4 FEET TONIGHT AND TUESDAY MORNING...BUILDING TO 
  3 TO 5 FEET TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
968 
WHUS73 KGRR 110645
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 AM EDT TUE OCT 11 2016

LMZ844>846-111445-
/O.EXB.KGRR.SC.Y.0073.161011T1700Z-161013T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
245 AM EDT TUE OCT 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 AM EDT THURSDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS TODAY INTO WEDNESDAY TURNING TO THE
  NORTHWEST EARLY WEDNESDAY NIGHT. 

* WAVES...2 TO 4 FEET THROUGH TONIGHT THEN BUILDING TO 3 TO 5 FEET
  WEDNESDAY AFTERNOON AND TO 4 TO 7 FEET WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847>849-111445-
/O.EXT.KGRR.SC.Y.0073.161011T1700Z-161013T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
245 AM EDT TUE OCT 11 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 AM EDT THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS TODAY INTO WEDNESDAY TURNING TO THE
  NORTHWEST EARLY WEDNESDAY NIGHT.

* WAVES...2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET TONIGHT
  THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
935 
WHUS73 KGRR 111341
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 AM EDT TUE OCT 11 2016

LMZ844>849-112145-
/O.CON.KGRR.SC.Y.0073.161011T1700Z-161013T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
941 AM EDT TUE OCT 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 AM EDT THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS TODAY INTO WEDNESDAY TURNING TO 
  THE NORTHWEST EARLY WEDNESDAY NIGHT. 

* WAVES...2 TO 5 FEET TODAY...BUILDING TO 3 TO 5 FEET TONIGHT
  THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
470 
WHUS73 KGRR 111930
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT TUE OCT 11 2016

LMZ844>849-120330-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-161013T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
330 PM EDT TUE OCT 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS TONIGHT GRADUALLY BECOMING WEST
  WEDNESDAY THEN NORTHWEST WEDNESDAY NIGHT. 

* WAVES...3 TO 5 FEET TONIGHT BUILDING TO 3 TO 6 FEET WEDNESDAY THROUGH
  WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
065 
WHUS73 KGRR 120052
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 PM EDT TUE OCT 11 2016

LMZ844>849-120900-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-161013T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
852 PM EDT TUE OCT 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT GRADUALLY
  BECOMING WEST WEDNESDAY THEN NORTHWEST WEDNESDAY NIGHT.

* WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET TONIGHT LASTING THROUGH
  WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
308 
WHUS73 KGRR 120702
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 AM EDT WED OCT 12 2016

LMZ844>849-121515-
/O.EXT.KGRR.SC.Y.0073.000000T0000Z-161013T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
302 AM EDT WED OCT 12 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS SHIFTING TO THE WEST BY EARLY THIS
  EVENING THEN NORTHWEST OVERNIGHT DIMINISHING TO 5 TO 15 KNOTS THURSDAY.

* WAVES...2 TO 4 FEET THIS MORNING BUILDING TO 3 TO 5 FEET THIS
  AFTERNOON AND 5 TO 8 FEET TONIGHT. WAVES WILL SUBSIDE TO 3 TO 5
  FEET DURING THE MORNING HOURS OF THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
416 
WHUS73 KGRR 121336
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
936 AM EDT WED OCT 12 2016

LMZ844>849-122145-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-161013T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
936 AM EDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS SHIFTING TO THE WEST BY EARLY 
  THIS EVENING THEN NORTHWEST OVERNIGHT DIMINISHING TO 5 TO 15 
  KNOTS THURSDAY. 

* WAVES...2 TO 4 FEET THIS MORNING BUILDING TO 3 TO 5 FEET THIS 
  AFTERNOON AND 5 TO 8 FEET TONIGHT. WAVES WILL SUBSIDE TO 3 TO 
  5 FEET DURING THE MORNING HOURS OF THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
765 
WHUS73 KGRR 121929
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT WED OCT 12 2016

LMZ844>849-130330-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-161013T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
329 PM EDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...SOUTHWEST TO 30 KNOTS SHIFTING TO THE NORTHWEST OVERNIGHT
  AND DIMINISHING TO 5 TO 15 KNOTS THURSDAY.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 8 FEET TONIGHT. WAVES WILL
  SUBSIDE TO 3 TO 5 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
722 
WHUS73 KGRR 130145
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 PM EDT WED OCT 12 2016

LMZ844>849-130945-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-161013T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
945 PM EDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS OVERNIGHT DIMINISHING TO
  5 TO 15 KNOTS THURSDAY.

* WAVES...4 TO 8 FEET TONIGHT. WAVES WILL SUBSIDE TO 3 TO 5 FEET
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
472 
WHUS73 KGRR 130706
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 AM EDT THU OCT 13 2016

LMZ844>849-131515-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-161013T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
306 AM EDT THU OCT 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS DIMINISHING TO 5 TO 10
  KNOTS BY EVENING.

* WAVES...3 TO 5 FEET SUBSIDE TO 1 TO 3 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
147 
WHUS73 KGRR 131349
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
949 AM EDT THU OCT 13 2016

LMZ844>849-132000-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-161013T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
949 AM EDT THU OCT 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS DIMINISHING TO 5 TO 10 
  KNOTS BY EVENING. 

* WAVES...3 TO 5 FEET SUBSIDE TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
610 
WHUS73 KGRR 131937
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EDT THU OCT 13 2016

LMZ844>849-132045-
/O.CAN.KGRR.SC.Y.0073.000000T0000Z-161013T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
337 PM EDT THU OCT 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 3:15 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 10, 3:15 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
315 AM EDT MON OCT 10 2016

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 315 AM EDT Mon Oct 10 2016

Canadian high pressure moving off to the east of Michigan will
bring mostly sunny skies to the area today with highs in the mid
60s. The next Canadian cold front will bring increasingly strong
southerly winds and warmer temperatures Tuesday. As the cold front
comes through Wednesday evening expect a period of showers and an
isolated thunderstorm is not out of the question. Another Canadian
high pressure system will move in behind the front for the end of
the week bringing cooler temperatures once again. Skies should
clear by Thursday afternoon and remain mostly clear into Friday.
Frost is possible Friday and Saturday morning.

&&

.SHORT TERM...(Today through Wednesday Night )
Issued at 315 AM EDT Mon Oct 10 2016

We are looking at the next Canadian Cold front to bring another
quick push of cooler air but like this last push of cold air we
will barely get below normal with respect to temperatures behind
the cold front. Ahead of this front we should see a period of
showers and possibly an isolated thunderstorms (6 hour window of
showers at any one place) late Wednesday afternoon into Wednesday
evening.

I have lost count on how many times this has happened since mid
summer, but once again we get precipitable water values
approaching all time record values (NAM, GFS and ECMWF )
Wednesday afternoon ahead of the cold front. Just about ever time
this has happened we had locally heavy rainfall, like Thursday
evening when GRR got nearly 1.6 inches of rain in a little more
than an hour. In this case we have the entrance region of the
northern stream jet core coming over Southwest Michigan just ahead
of the cold front (GFS version). This of course maximizes the lift
and aids in increasings the moisture transport north into
Michigan ahead of the front. There is a southerns stream system
passing just south of us at the same time, so that helps increase
the upper divergence (again shown better by the GFS and NAM).
There is just enough elevated instability that thunderstorms are
possible so I added that in.

As the warmer air moves in Tuesday it creates some mid clouds to
Tuesday will be warmer but it will also be partly cloudy. It is
not out of the question we could see a sprinkle or two Tuesday but
I do not see any significant precipitation from the initial push
of warmer air Tuesday. Also because of the increased southerly
winds there little chance of frost tonight (Tuesday morning).

.LONG TERM...(Wednesday night through Sunday)
Issued at 315 AM EDT Mon Oct 10 2016

Cooler and quieter weather can be expected for the first portion of
the long term. The cold front moving through Wed/Wed night is
expected to have cleared the area by Thu morning. We can not rule
out an isolated shower left over early Thu morning as the upper
short wave will be moving through at that time. Some ridging will
build in it's wake Thu afternoon. This ridging aloft, and canadian
sfc ridge will keep the weather dry with slowly moderating temps.
This could allow for some frost Thu night/Fri morning.

The latest model trends for Fri and Sat lead to better confidence
for drier conditions each of those days with temps warming back to
above average levels. The short wave that was looking to approach
the srn portion of the area has trended further south with the sfc
ridge holding steady. Any pcpn trying to approach from the west with
the next system should stay west until at least Sat night/Sun with
the better moisture return staying out there until then.

We have the rain chances coming up Sat night and lasting into Sun.
This will be when a short wave ejecting out of the Wrn trough will
approach the area with an associated cold front.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 149 AM EDT Mon Oct 10 2016

No expected impacts to aviation interests over the next 24 hours
with VFR conditions expected. Clear skies will rule for most of
the period, with only some high clouds coming overhead late in the
period. A light breeze should keep fog potential low.

Light E/SE winds early this morning will increase a little during
the day and become all SE. Wind speeds may increase to 10-12 knots
at KGRR and KMKG during the day, but will diminish by sunset.

&&

.MARINE...
Issued at 315 AM EDT Mon Oct 10 2016

The southerly winds ahead of the next cold front will bring 3 to 5
foot waves to our northern near shore zones Tuesday so I will
issue a Small Craft Advisory for Tuesday to cover this.

&&

.HYDROLOGY...
Issued at 146 PM EDT Sun Oct 9 2016

Total precip over the next 7 days is generally expected to be 0.50"
or less across the region. This will have minimal to no effect on
main stem rivers unless locally heavier storms develop. At this
point the pattern does not suggest this threat. Rivers continue
holding within banks.

&&

.GRR Watches/Warnings/Advisories...
MI...Frost Advisory until 9 AM EDT this morning for MIZ038>040-
     044>046-051-052-057>059-065>067-073-074.

LM...None.
&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...Hoving
MARINE...WDM

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.